# SDR USAAD97129

- Difficulty date: July 29, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N810US
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48042
- System (JASC): 7921 · Engine Oil Cooler
- Part: O-Ring
- Part number: 443330WE
- Condition: Cut
- Location: Nr 1 Eng
- Stage of operation: CL
- Nature of condition: K, J, W
- Precautionary procedure: E, A

## Discrepancy

PIT - FL541 - CAPTAIN ADVISED THAT CLIMBING THROUGH 10, 000 FT, THE NR 1 ENGINE OILQTY INDICATED A STEADY LOSS OF OIL. CREW SHUT DOWN THE NR 1 ENGINE WITH 5 QUARTS OF OIL REMAINING AND DECLARED AN EMERGENCY.  FLIGHT RETURNED TO FIELD AT PIT AND LANDED WITHOUT FURTHER INCIDENT.  TOTAL SINGLE ENGINE TIME WAS 11 MINUTES.  MAINTENANCE FOUND THE O-RING ON THE NR 1 ENGINE FUEL/OIL COOLER OUTLET LINE CUT IN HALF.  REPLACED SAME.  TIGHTENED B-NUTS AND SAFTIED.  RAN ENGINE.  LEAK CHECK GOOD.  (M)
